Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from fever, cough, occasional vomiting. Reason to worry?

Hi, my son has fever and cough for last two days.. we went to the doctor and he took a swab but we have not rec d any call as of today.. my son is ocassionally vomitting .. the last one was blakish this something to worry about. Other kids in the family also had the fever and sore throat but are better after 3 or 4 days...
Asked On : Sat, 17 Nov 2012
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi I am Dr.kadhir,

I can understand the current situation but it would difficult to comment on it without knowing his general condition and is also important to know the quantity of black vomitus .

It can be due to any recent intake of drugs of dark color or blood. Blood can come from vomit as red, brown streaks or black color in case of old clots .

vomiting blood may be caused by swallowed blood, as from a nosebleed or forceful coughing which is common due to cold and sore throat.
But bleeding can also come from stomach due to increased bleeding tendency or ulcer.It can be something more serious and needs immediate medical attention.

I can reassure you if the child is better clinically and the source of bleed would be from local sites like throat or nose . But at same time if the child has fever , rash or bleeding spots over the body (petechiae) or if he looks dehydrated and sick then he needs immediate medical attention.

Thank you for the consultation in health care magic.
Answered: Tue, 27 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

Blackish vomiting is a concerning symptoms which is suggestive of some amount of bleeding in stomach due to gastritis.

But check any oral medication, whether is in black color as vomitus may consist of syrup particles.

Continue to give paracetamol for fever in prescribed dose and consult the pediatrician for follow up.

Hope I have answered your query.

Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor